MAUDE Adverse Event Report: ETHICON INC. STRATAFIX PDS PLUS 18"(45CM) 2/0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. STRATAFIX PDS PLUS 18"(45CM) 2/0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A408
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular procedure on (b)(6) 2018 and suture was used.After placing a few stitches on the tissue, the needle was detached from the suture.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Pc-(b)(4).A detached needle, a suture piece and one empty labeled winding former were returned for evaluation.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined and the insertion end was measured and did not meet the requirement.Per the sample condition, the assignable cause of the performance - pull off suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
STRATAFIX PDS PLUS 18"(45CM) 2/0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7229904
Report Number2210968-2018-70519
Device Sequence Number11018735
Product Code NEW
UDI-Device Identifier10705031219335
UDI-Public10705031219335
Combination Product (Y/N)N
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1